New Mexico, 2011

Hail in New Mexico, June 4, 2011

June 4, 2011 · NWS ABQ · 1 event in 1 county or zone

Showers and thunderstorms developed along the east slopes of the central mountain chain and moved east during the afternoon and evening hours. The strongest storms were across the northeast where one storm produced up to nickel sized hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Showers and thunderstorms developed along the east slopes of the central mountain chain and moved east during the afternoon and evening hours. The strongest storms were across the northeast where one storm produced up to nickel sized hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 4, 2:34 PM MST, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 4, 2:34 PM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT SAT JUN 4 2011

.DISCUSSION...
AS MORE OR LESS INDICATED BY RECENT COMPUTER MODEL RUNS THE
THUNDERSTORM INITIATION ZONE/DRY LINE IS SHIFTED A LITTLE FARTHER
WEST THAN WAS THE CASE FRI AFTN. WHILE THERE IS A SMALL POTENTIAL
FOR ISOLATED SEVERE STORMS ACROSS E CENTRAL AND NE NM...THE SEVERE
STORM SUPPORTING PARAMETERS ARE STILL MARGINAL FOR THE MOST PART.
RADAR AND SATELLITE INDICATIONS THIS AFTN SEEM TO POINT TO THE
DRYLINE STILL DRIFTING A BIT TO THE WEST...DESPITE THE USUAL
DAYTIME MIXING THAT REDUCES DEWPOINTS TO SOME DEGREE. EXPECTING
JUST ABOUT ALL OF THE WET STORMS TO STAY ALONG AND ESPECIALLY EAST
OF CENTRAL MTN CHAIN THIS EVENING...THOUGH NOT NEARLY AS MUCH
ACTIVITY AS LAST EVENING NEAR THE TX LINE...ESPECIALLY QUAY COUNTY
SOUTH. THE RATHER PUNY MOIST PLUME...MORE LIKE LESS DRY
PLUME...STILL EXPECTED TO SHIFT FAR ENOUGH WEST TO GIVE SOME
POTENTIAL FOR AT LEAST A MIX OF WET AND DRY STORMS BETWEEN CENTRAL
MTN CHAIN AND CONTINENTAL DIVIDE FOR SUN AND PERHAPS AGAIN MON.
PROBABLY MORE DRY THAN WET THOUGH AND THAT RAISES GREAT CONCERN
ABOUT NEW FIRE STARTS FOR THAT AREA. ANTICIPATE THAT THE MORE SOUTH
TO NORTH RATHER THAN SW TO NE FLOW AT LOWER TO MID LEVELS WILL
KEEP/SHIFT SMOKE PLUMES FROM HORSESHOE 2 AND WALLOW FIRES...OR
WORST OF THEM ANYWAY...TO WEST OF ALL OR MOST OF RIO GRANDE
VALLEY. BUT IT DOES MEAN THAT AREAS WEST OF THE VALLEY TO THE AZ LINE
WILL HAVE TO SUFFER THROUGH THIS FOR AT LEAST A WHILE LONGER.
BY LATE MON OR CERTAINLY TUE AND ON THROUGH THE REST OF NEXT WEEK
HOWEVER IT STILL LOOKS AS THOUGH DEEP LAYER WINDS WILL SHIFT TO A
MORE SW DIRECTION AGAIN SHIFTING WHATEVER REMAINS OF THE PLUMES
BACK EAST TOWARD CENTRAL NM. SFC WINDS WILL ALSO LIKELY INCREASE
AGAIN AND WHATEVER MOISTURE MAY ACTUALLY BE DEPOSITED INTO THE
EXTREMELY PARCHED SOILS ACROSS WEST AND CENTRAL NM WILL LARGELY BY
EVAPORATED OUT WITH THE LOWER DEWPOINTS AND STRONGER WINDS...SIGH.

43

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN AT 19Z WILL DRIFT OUT ONTO THE
EASTERN PLAINS DURING THE AFTERNOON...AND PERSIST THROUGH 03Z. MVFR
CIGS/VSBYS IN TSRAGS WILL OCCASIONALLY OBSCURE HIGHER TERRAIN. A FEW OF
THE STORMS MAY BRIEFLY REACH SEVERE LEVELS WITH WND GUSTS TO 50
KTS.  VSBY RESTRICTIONS DUE TO SMOKE/HAZE MAY BE WIDESPREAD FROM THE
AZ BORDER TO THE CENTRAL MOUNTAIN CHAIN AFT 02Z AS SMOKE PLUMES
PERSIST FROM WILDFIRES IN SE AZ AND LOW LEVEL NIGHTTIME INVERSIONS
DEVELOP. LIGHT ASHFALL IS ALSO POSSIBLE IN VICINITY OF PLUMES.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
...POTENTIAL FOR SIGNIFICANT DRY LIGHTNING EVENT ACROSS CENTRAL AND
WESTERN NEW MEXICO REMAINS LATE THIS WEEKEND AND MONDAY...

NEW MEXICO REMAINS TRAPPED BETWEEN AN UPPER LEVEL RIDGE CENTERED
OVER TEXAS AND OKLAHOMA AND AN UNUSUALLY STRONG LOW PRESSURE SYSTEM
OFF THE CENTRAL CALIFORNIA COAST. THE RESULTING SOUTHWEST WIND FLOW
ALOFT IS STILL EXPECTED TO SUBTLY CHANGE SUNDAY INTO
MONDAY...ALLOWING FOR THE IMPORT OF WHAT LOOKS TO BE LIMITED AMOUNTS
OF MID TO LOW LEVEL MOISTURE INTO CENTRAL AND WESTERN NEW MEXICO.

CONVECTIVE ACTIVITY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN OVER THE EASTERN PLAINS THIS AFTERNOON AND EVENING WILL RESULT
IN SOME MAINLY LOCALIZED WETTING RAINS...AS WELL AS PRODUCE POTENTIAL
FOR AN EASTERLY WIND TO BRING AN INCREASE IN LOW LEVEL MOISTURE TO
THE UPPER AND MIDDLE RIO GRANDE VALLEY OVERNIGHT. RH RECOVERIES
TONIGHT FROM THE CONTINENTAL DIVIDE TO THE ARIZONA BORDER WILL BE
POOR...WITH LITTLE BETTER RECOVERIES THROUGH THE RIO GRANDE VALLEY.

POTENTIAL FOR DRY LIGHTNING SUNDAY INTO MONDAY WILL HINGE ON THE
AMOUNT AND NORTHWARD EXTENT OF MOISTURE MODELS CONTINUE TO FORECAST
WEST OF THE CENTRAL MOUNTAIN CHAIN. THE FARTHER WEST OF THE RIO
GRANDE VALLEY...THE DRIER CONVECTIVE ACTIVITY IS EXPECTED TO BE.
IN THE EASTERN PLAINS...ACTIVITY WILL LIKELY BE LESS THAN IN RECENT
DAYS AS STEERING FLOW TENDS TO KEEP STORMS CLOSER TO THE MOUNTAINS.
MODELS TRENDING TOWARDS GREATER AMOUNTS OF MID LEVEL MOISTURE AND
MORE WIDESPREAD INSTABILITY MONDAY...BUT THERE IS NO CORRESPONDING
INCREASE IN LOW LEVEL MOISTURE...EITHER SUNDAY OR MONDAY.

WINDS SUNDAY AFTERNOON MAY RESULT IN 1 TO 3 HOURS OF CRITICAL
CONDITIONS OVER THE WESTERN MOUNTAINS...TO ACCOMPANY THE THREAT FOR
DRY LIGHTNING.  MONDAY/S WINDS INCREASE A NOTCH...AND CONSIDERED
HOISTING A FIRE WEATHER WATCH FOR ZONES 101 AND 105...BUT AREAL
COVERAGE NOT AS GREAT AS ONE WOULD WANT TO SEE...AT LEAST AT THIS
TIME.

BY TUESDAY...STRONGER SOUTHWEST WINDS RETURN...SCOURING OUT MOISTURE
FROM THE WESTERN TWO THIRDS OF THE FORECAST AREA. DRYLINE
THUNDERSTORMS IN THE FAR EASTERN PLAINS MAY ERUPT...BUT MORE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS...ALONG WITH HIGH HAINES
VALUES...COULD PERSIST FROM TUESDAY THROUGH THE REMAINDER OF THE
WORK WEEK. OVERNIGHT RH RECOVERIES OVER THE WESTERN TWO THIRDS OF
THE REGION WILL BE POOR TUESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  93  56  91 /   5   0   0  10
DULCE...........................  40  86  45  85 /   5  10  10  20
CUBA............................  45  86  52  84 /   5  10  20  10
GALLUP..........................  42  89  47  86 /   5  10  10  10
EL MORRO........................  38  84  42  81 /   5  30  20  10
GRANTS..........................  43  87  48  85 /   5  20  20  10
QUEMADO.........................  42  87  45  85 /   5  20  20  10
GLENWOOD........................  49  94  59  93 /   0   5  20  10
CHAMA...........................  39  80  45  79 /   5  20  20  20
LOS ALAMOS......................  56  85  57  83 /  10  20  20  20
PECOS...........................  50  84  55  82 /  20  20  20  20
CERRO/QUESTA....................  45  83  48  82 /  20  20  20  20
RED RIVER.......................  45  72  47  71 /  20  30  20  20
ANGEL FIRE......................  43  77  47  77 /  30  30  20  20
TAOS............................  47  86  49  84 /  10  20  20  20
MORA............................  49  81  51  81 /  30  20  20  20
ESPANOLA........................  53  91  55  90 /  10  10  20  10
SANTA FE........................  52  86  56  85 /  10  20  20  20
SANTA FE AIRPORT................  57  88  58  87 /  10  20  20  20
ALBUQUERQUE FOOTHILLS...........  61  91  62  91 /  10  20  20  10
ALBUQUERQUE HEIGHTS.............  65  91  66  91 /   5  10  20  10
ALBUQUERQUE VALLEY..............  58  93  61  93 /   5  10  20  10
ALBUQUERQUE WEST MESA...........  59  92  62  92 /   5  10  20  10
LOS LUNAS.......................  58  95  61  94 /   5  10  20  10
RIO RANCHO......................  60  92  61  91 /   5  10  20  10
SOCORRO.........................  60  95  64  94 /  10   5  20  10
SANDIA PARK/CEDAR CREST.........  54  88  57  87 /  10  20  20  20
TIJERAS.........................  55  90  59  90 /  10  20  20  10
MORIARTY/ESTANCIA...............  50  89  56  88 /  20  20  20  20
CLINES CORNERS..................  54  84  57  83 /  20  10  20  20
GRAN QUIVIRA....................  57  89  59  87 /  10  10  20  10
CARRIZOZO.......................  59  91  61  89 /  20  10  10  10
RUIDOSO.........................  53  78  55  79 /  30  20  10  10
CAPULIN.........................  53  84  55  85 /  50  10  10   5
RATON...........................  52  87  53  88 /  40  10  10  10
SPRINGER........................  55  88  56  90 /  40  10  10  10
LAS VEGAS.......................  52  84  55  84 /  40  10  20  10
CLAYTON.........................  62  92  62  93 /  40   0   5   0
ROY.............................  57  86  58  88 /  50   5  10   5
CONCHAS.........................  65  94  65  95 /  40   5   5   0
SANTA ROSA......................  61  91  62  93 /  30   5   5   5
TUCUMCARI.......................  64  95  65  96 /  30   0   0   0
CLOVIS..........................  61  93  63  93 /  20   0   0   0
PORTALES........................  63  94  64  96 /  20   0   0   0
FORT SUMNER.....................  62  91  63  96 /  20   0   0   0
ROSWELL.........................  63  95  64  96 /  20   0   0   0
PICACHO.........................  57  89  60  90 /  20   5   5   5
ELK.............................  54  83  56  84 /  40   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43/99
Hazardous weather outlook, Jun 4, 5:00 AM MST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 4 2011

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IGNITE
OVER THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON
AND EXPAND EASTWARD INTO THE CENTRAL AND NORTHEAST HIGHLANDS AND
PLAINS LATER THIS AFTERNOON AND EVENING. THE MAIN THREATS WITH
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

AREAS OF DENSE SMOKE OVER CENTRAL AND WESTERN NEW MEXICO WILL
GRADUALLY DISPERSE THIS MORNING BUT MAY REDEVELOP LATER THIS
EVENING AS AN INVERSION SETS UP. VISIBILITIES COULD FALL TO
BETWEEN ONE AND THREE MILES...ESPECIALLY WITHIN THE ALBUQUERQUE
METRO AREA AND SOUTH VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER
...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER THE NORTHEAST HIGHLANDS
...NORTHEAST AND EAST CENTRAL PLAINS THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD REPORT MEASURED THUNDERSTORM WIND SPEEDS...WIND
IMPACTS...HAIL AND WILDFIRES TO THE NATIONAL WEATHER SERVICE VIA
THE INTERNET AT WEATHER.GOV/ABQ...TOLL FREE AT 888.386.7637 OR VIA
AMATEUR RADIO.

17

In the hours before

Special weather statement, Jun 4, 11:45 AM MST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1245 PM MDT SAT JUN 4 2011

NMZ526-041915-
SOUTH CENTRAL MOUNTAINS-
1245 PM MDT SAT JUN 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY THROUGH
115 PM MDT...

AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALTO...OR ABOUT NEAR RUIDOSO...MOVING
SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RUIDOSO...RUIDOSO DOWNS AND
HOLLYWOOD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3331 10572 3339 10572 3339 10579 3352 10564
      3331 10538
TIME...MOT...LOC 1845Z 315DEG 7KT 3339 10564

DPORTER
Special weather statement, Jun 4, 12:22 PM MST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
122 PM MDT SAT JUN 4 2011

NMZ525-526-042000-
SOUTH CENTRAL MOUNTAINS-UPPER TULAROSA VALLEY-
122 PM MDT SAT JUN 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY THROUGH
200 PM MDT...

AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONITO LAKE...OR ABOUT 12 MILES NORTH OF
RUIDOSO...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...NOGAL AND ANGUS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3368 10582 3360 10559 3341 10558 3348 10582
TIME...MOT...LOC 1923Z 193DEG 20KT 3351 10569

DPORTER
Special weather statement, Jun 4, 12:52 PM MST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
152 PM MDT SAT JUN 4 2011

NMZ525-526-042015-
SOUTH CENTRAL MOUNTAINS-UPPER TULAROSA VALLEY-
152 PM MDT SAT JUN 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY THROUGH
215 PM MDT...

AT 146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM NEAR NOGAL...OR ABOUT 12 MILES EAST OF
CARRIZOZO...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...COPIOUS AMOUNTS OF SMALL
HAIL HAS ACCUMULATED ON HIGHWAY 380. PERSONS TRAVELLING IN THE
REGION SHOULD BE ALERT FOR HAZARDOUS ROAD CONDITIONS.

AREAS AFFECTED BY THIS STORM INCLUDE...WHITE OAKS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3378 10580 3374 10552 3348 10558 3356 10581
TIME...MOT...LOC 1950Z 186DEG 17KT 3364 10568

DPORTER
Special weather statement, Jun 4, 2:31 PM MST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT SAT JUN 4 2011

NMZ540-042200-
SOUTHWEST CHAVES COUNTY-
331 PM MDT SAT JUN 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY
THROUGH 400 PM MDT...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF DUNKEN...OR ABOUT 28 MILES
SOUTHEAST OF CLOUDCROFT...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...DUNKEN AND STATE ROUTE 24.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3269 10535 3292 10535 3278 10502 3259 10514
TIME...MOT...LOC 2131Z 298DEG 11KT 3278 10529

DPORTER
Special weather statement, Jun 4, 4:21 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT SAT JUN 4 2011

NMZ515-528-042345-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
521 PM MDT SAT JUN 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORA AND SOUTHWESTERN
COLFAX COUNTIES THROUGH 545 PM MDT...

AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BLACK LAKE...OR ABOUT 22 MILES
NORTHEAST OF MORA...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...OCATE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3644 10497 3617 10490 3614 10527 3635 10528
TIME...MOT...LOC 2321Z 241DEG 7KT 3627 10516

DPORTER
Special weather statement, Jun 4, 4:47 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT SAT JUN 4 2011

NMZ530-050015-
UNION COUNTY-
547 PM MDT SAT JUN 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 615
PM MDT...

AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
KENTON TO 5 MILES WEST OF SENECA TO 7 MILES SOUTH OF GRENVILLE...AND
MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...CLAYTON...MOUNT DORA...
SENECA AND MOSES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3700 10299 3654 10299 3629 10321 3653 10382
      3675 10342 3701 10327 3701 10301
TIME...MOT...LOC 2347Z 277DEG 15KT 3698 10301 3665 10320
          3649 10361

DPORTER

The radar

The Cannon AFB radar (KFDX), 210 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
June 4, 5:05 PM MST
Where
Union County, Mt Dora
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.520, -103.490

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296490.